Alert archive / Oklahoma / Frost Advisories in 2015

Frost Advisory 2, NWS Tulsa, OK

November 7, 20154 counties in Arkansas; 12 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Nov 7, 2015, 3:47 PM CST for 4 counties in Arkansas; 12 counties in Oklahoma. It took effect at Nov 8, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2015, 3:47 PM CST (21:47 UTC)
In effect from
Nov 8, 2015, 12:00 AM CST
Expired
Nov 8, 2015, 9:20 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-191 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS74 KTSA 072147
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
347 PM CST SAT NOV 7 2015

OKZ054>058-081100-
/O.NEW.KTSA.FZ.W.0003.151108T0600Z-151108T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
347 PM CST SAT NOV 7 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY. 

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  CRAIG...AND OTTAWA COUNTIES.

* TEMPERATURE...OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 20S 
TO LOWER 30S ACROSS NORTHEAST OKLAHOMA. 

* IMPACTS...A FREEZE WILL LIKELY KILL PLANTS AND OTHER TENDER VEGETATION
THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
* IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION
WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT
THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR
SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM...DRY SHELTER
WITH SUFFICIENT FOOD AND FRESH WATER.


&&

$$

ARZ001-002-010-011-OKZ059>064-066>071-081100-
/O.NEW.KTSA.FR.Y.0002.151108T0600Z-151108T1600Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA
347 PM CST SAT NOV 7 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...PAWNEE...TULSA...ROGERS... 
  MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER...CHEROKEE... 
  ADAIR...MUSKOGEE...AND MCINTOSH COUNTIES. 

* TEMPERATURE...OVERNIGHT LOWS ARE EXPECTED TO BE IN THE LOWER TO 
MIDDLE 30S. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
UNPROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
2 follow-up statements
040 
WWUS74 KTSA 081007
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
407 AM CST SUN NOV 8 2015

OKZ054>058-081600-
/O.CON.KTSA.FZ.W.0003.000000T0000Z-151108T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
407 AM CST SUN NOV 8 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  CRAIG...AND OTTAWA COUNTIES. 

* TEMPERATURE...THE COLDEST VALLEYS OF NORTHEAST OKLAHOMA WILL SEE
  TEMPERATURES NEAR OR JUST BELOW FREEZING EARLY THIS MORNING.

* IMPACTS...A LIGHT FREEZE MAY KILL PLANTS AND OTHER TENDER
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
* IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION
  WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT
  THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR
  SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM...DRY
  SHELTER WITH SUFFICIENT FOOD AND FRESH WATER.

&&

$$

ARZ001-002-010-011-OKZ059>064-066>071-081600-
/O.CON.KTSA.FR.Y.0002.000000T0000Z-151108T1600Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA
407 AM CST SUN NOV 8 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...PAWNEE...TULSA...ROGERS... 
  MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER...CHEROKEE... 
  ADAIR...MUSKOGEE...AND MCINTOSH COUNTIES. 

* TEMPERATURE...TEMPERATURES EARLY THIS MORNING WILL MOSTLY RANGE
  FROM THE MID 30S TO LOWER 40S...WITH FROST EXPECTED IN THE
  COLDER LOCATIONS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
283 
WWUS74 KTSA 081520
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
920 AM CST SUN NOV 8 2015

...TEMPS RISING QUICKLY THIS MORNING...

.FULL INSOLATION HAS ALLOWED TEMPS ACROSS THE REGION TO CLIMB WELL
ABOVE FREEZING AS OF 9 AM. THEREFORE...THE FROST/FREEZE HEADLINES
WILL BE CANCELLED.

OKZ054>058-081630-
/O.CAN.KTSA.FZ.W.0003.000000T0000Z-151108T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
920 AM CST SUN NOV 8 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE
WARNING. 

TEMPS HAVE RISEN WELL ABOVE FREEZING AS OF 9 AM. THEREFORE...THE
FREEZE WARNING WILL BE CANCELLED.

$$

ARZ001-002-010-011-OKZ059>064-066>071-081630-
/O.CAN.KTSA.FR.Y.0002.000000T0000Z-151108T1600Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA
920 AM CST SUN NOV 8 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST
ADVISORY. 

TEMPS HAVE RISEN WELL ABOVE FREEZING AS OF 9 AM. THEREFORE...THE
FROST ADVISORY WILL BE CANCELLED.

$$

LACY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 7, 3:04 PM CST, 43 minutes earlier.

Area forecast discussion, Nov 7, 3:04 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
304 PM CST SAT NOV 7 2015

.DISCUSSION...
A cold night is on tap for eastern Oklahoma and western Arkansas
as temperatures are expected to drop into the upper 20s to around 40
across the area as high pressure at the surface continues to build
into the region. Have posted a Freeze Warning for the northern tier
of Oklahoma counties with frost advisories in northwest Arkansas and for
much of northeast and east-central Oklahoma. The clear skies and light
winds will allow temperatures to fall rapidly tonight.

Benign weather is anticipated until mid-week when the the next cold front
is expected to sweep through the plains. Most of the showers and thunderstorms
associated with this feature will affect the area Tuesday night into
Wednesday with drier and cooler moving into the region for the latter part
of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  61  40  61 /   0   0   0   0
FSM   39  62  38  65 /   0   0   0   0
MLC   39  62  39  61 /   0   0   0   0
BVO   29  61  35  60 /   0   0   0   0
FYV   33  58  34  60 /   0   0   0   0
BYV   34  57  35  60 /   0   0   0   0
MKO   37  61  40  60 /   0   0   0   0
MIO   31  59  35  61 /   0   0   0   0
F10   39  61  40  59 /   0   0   0   0
HHW   40  63  41  62 /   0   0   0   0

&&

.TSA Watches/Warnings/Advisories...
OK...Frost Advisory from midnight tonight to 10 AM CST Sunday for
     OKZ059>064-066>071.

     Freeze Warning from midnight tonight to 10 AM CST Sunday for
     OKZ054>058.

AR...Frost Advisory from midnight tonight to 10 AM CST Sunday for
     ARZ001-002-010-011.

&&

SHORT TERM...07
LONG TERM....10
Hazardous weather outlook, Nov 7, 1:15 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
115 PM CST SAT NOV 7 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CST SAT NOV 7 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

THUNDERSTORM POTENTIAL WILL RAMP UP QUICKLY TUESDAY NIGHT INTO
WEDNESDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE
PLAINS. THERE IS A LIMITED POTENTIAL FOR SEVERE WEATHER WITH THIS
SYSTEM.

AN ELEVATED FIRE DANGER IS FORECAST WEDNESDAY AFTERNOON BEHIND A
PACIFIC FRONT. GUSTY WEST WINDS AND DRIER AIR WILL MOVE INTO THE
REGION...INCREASING FIRE WEATHER CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:47 PM CSTFreeze WarningTSACraig, Nowata, Ottawa, Washington18 hr

Nearby

Frost Advisories in Oklahoma, 2015Frost Advisories in Arkansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.